Pennsylvania, 2016

Damaging Winds in Pennsylvania, September 10, 2016

September 10, 2016 · NWS CLE · 5 events in 2 counties and zones

A strong cold front moved across western Pennsylvania on September 10th causing a line of thunderstorm to develop. Portions of the line became severe and some damage was reported.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$83,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CLE wrote it up.

A strong cold front moved across western Pennsylvania on September 10th causing a line of thunderstorm to develop. Portions of the line became severe and some damage was reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at Sep 10, 5:15 PM EST, 55 minutes earlier.

Area forecast discussion, Sep 10, 5:15 PM EST, 55 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
615 PM EDT SAT SEP 10 2016

.SYNOPSIS...
A cold front will move east across the area tonight. A large area of
high pressure will build northeast into the Great Lakes region by
Sunday afternoon.  The high will then build east to the New England
states by Monday afternoon where it will become nearly stationary
through Tuesday.  A warm front will lift northeast across the area
by Tuesday morning followed by another cold front Wednesday
morning.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
Clearing extreme western portion of the watch and threat for
showers and thunderstorms. Across this area only expecting a
chance of showers with the cold front. Winds are pretty gusty
along the frontal boundary as well. Eastern areas still remain in
the severe thunderstorm watch with threat for very heavy rain and
the threat for strong gusty winds. Threat could diminish with
sunset.

Previous Discussion...

Cold front continues to push east toward the area with a line of
showers developing. Some thunderstorm activity has already
developed along the southern end of the line. Current thinking is
that the best chance for thunderstorms that could become severe
will occur over the eastern half of our forecast area this evening
where the best heating has taken place. Dewpoint temperatures have
climbed into the lower 70s. Air temperatures are already in the
middle to upper 80s east half and lower 80s in the west half. As
the front pushes east across the area later tonight, expecting
showers and thunderstorms to remain ahead of the frontal boundary
with a fairly sharp cutoff in the end of the precipitation from
west to east. As cold air advection takes place, drier air will
move into the area overnight. I think there is a limited chance
for a few showers over the northeast lakeshore counties but will
keep it a slight to minimal chance by morning.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY NIGHT/...
Fairly strong upper level trough is progged to swing quickly east
and out of the area tonight making way for broad upper level ridge
to push east over the area Sunday. This will force the cold front at
the surface to move well east of the area overnight allowing high
pressure to build east across the area.  Much cooler and drier air
will push into the local forecast area Sunday and will continue to
do so through Monday.

Another storm system will push east across the northern Great Lakes
on Tuesday allowing warm air advection to resume across the forecast
area. A trailing cold front will then approach the area Tuesday
night and bring another small threat of showers and thunderstorms to
the area.

Temperatures will drop to cool levels over the next couple days in
the cold air advection but will then recover nicely by Tuesday in
the warm sector ahead of the low pressure system.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
Cold front will move across the area on Wednesday with a round of
showers and thunderstorms possible. By Wednesday evening high
pressure will be in control of the region. This area of high
pressure will then remain in control into at least Friday as the
next storm system attempts to move into the upper Great Lakes.

Wednesday and Thursday will be cool with highs in the lower 70s.
Warmer Friday with highs back into the middle 70s.

&&

.AVIATION /18Z Saturday THROUGH Thursday/...
Cold front getting very close to western OH as of 1730z. Already
seeing showers and thunderstorms developing along the boundary
with the strongest convection currently located near and south of
Indianapolis. Cloud cover this morning has limited the surface
heating across NW OH so the intensification of the line in this
area seems like it will be minimal. We continue to monitor a 60
knot 5H jet moving across Indiana and another piece of energy over
Missouri. As this energy moves eastward and catches the frontal
boundary stronger storms should develop. Current thinking is that
the strongest storms will be located near and south of a KHZY to
KMFD to Columbus line. Best timing of the thunderstorms is
between 20z and 00z. MVFR, brief IFR, possible with any of the
thunderstorms. If a stronger line develops we will amend the TAF'S
to add the stronger wind gusts.

Cold front passes this evening with the gusty Southwest winds
becoming west. Winds shift to the northwest overnight or early
Sunday morning and decrease. Any remaining MVFR ceilings in the
wake of the front should lift by mid/late Sunday morning,
especially across NE OH and NW PA.

OUTLOOK...Non-VFR possible Wednesday in morning fog and then
thunderstorm chances in the afternoon.

&&

.MARINE...
Southwesterly winds 15 to near 25 knots are producing 3 to 4 foot
waves across a decent portion of the lake this afternoon. The
largest waves have been located across the eastern half of the lake
especially around Erie. Winds will likely increase slightly as the
front approaches this evening before shifting to the west and
northwest. Waves will build the most with the wind shift and cold
advection in the wake of the front. Will leave the small craft
advisory and beach hazards statement in their current configuration.
Although we are slightly concerned that waves may stay up slightly
longer than the current forecast. Later shifts will monitor this.

High pressure arrives by Sunday afternoon with winds decreasing.
This area of high pressure will shift quickly eastward on Monday
allowing the next cold front to move into the central Great Lakes on
Tuesday.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Beach Hazards Statement through Sunday morning for OHZ012-089.
     Beach Hazards Statement until 4 AM EDT Sunday for OHZ003-007-
     009>011.
PA...Beach Hazards Statement through Sunday morning for PAZ001.
MARINE...Small Craft Advisory until 10 AM EDT Sunday for LEZ147>149.
     Small Craft Advisory until 4 AM EDT Sunday for LEZ142>146.

&&

SYNOPSIS...Lombardy
NEAR TERM...Lombardy
SHORT TERM...Lombardy
LONG TERM...Mullen
AVIATION...Mullen
MARINE...Mullen
Hazardous weather outlook, Sep 10, 2:50 AM EST, 15 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
350 AM EDT SAT SEP 10 2016

OHZ006-008-013-014-017>023-027>033-036>038-047-PAZ002-003-110800-
WOOD-SANDUSKY-GEAUGA-ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-
SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-
STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-SOUTHERN ERIE-
350 AM EDT SAT SEP 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING. THE GREATEST THREAT WILL BE DAMAGING WINDS. HEAVY
DOWNPOURS WITH LOCALIZED FLOODING IS ALSO A POSSIBILITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

OHZ012-089-PAZ001-110800-
LAKE-ASHTABULA LAKESHORE-NORTHERN ERIE-
350 AM EDT SAT SEP 10 2016

...BEACH HAZARDS STATEMENT IN EFFECT FROM 1 PM EDT THIS AFTERNOON
THROUGH SUNDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   BEACH HAZARDS STATEMENT.

.DAY ONE...TODAY AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING. THE GREATEST THREAT WILL BE DAMAGING WINDS. HEAVY
DOWNPOURS WITH LOCALIZED FLOODING IS ALSO A POSSIBILITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   BEACH HAZARDS STATEMENT.
 THROUGH TONIGHT
.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

OHZ003-007-009>011-110800-
LUCAS-OTTAWA-ERIE-LORAIN-CUYAHOGA-
350 AM EDT SAT SEP 10 2016

...BEACH HAZARDS STATEMENT IN EFFECT FROM 1 PM EDT THIS AFTERNOON
THROUGH SUNDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   BEACH HAZARDS STATEMENT.

.DAY ONE...TODAY AND TONIGHT. THROUGH TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING. THE GREATEST THREAT WILL BE DAMAGING WINDS. HEAVY
DOWNPOURS WITH LOCALIZED FLOODING IS ALSO A POSSIBILITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   BEACH HAZARDS STATEMENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

LEZ061-142>149-162>169-110800-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-THE LAKE OH-
LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
350 AM EDT SAT SEP 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON AND EVENING.
THE GREATEST THREAT WILL BE DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED.

In the hours before

Special weather statement, Sep 10, 4:29 PM EST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
529 PM EDT SAT SEP 10 2016

OHZ020>022-030>032-038-047-102230-
KNOX-SUMMIT-ASHLAND-PORTAGE-WAYNE-HOLMES-STARK-MEDINA-
529 PM EDT SAT SEP 10 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SUMMIT...HOLMES...
PORTAGE...SOUTHEASTERN MEDINA...WAYNE...KNOX...STARK AND SOUTHEASTERN
ASHLAND COUNTIES...

AT 528 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM TWINSBURG TO NEAR MOUNT VERNONN...MOVING NORTHEAST AT
45 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS THAT MAY BE IMPACTED INCLUDE...
AKRON...CANTON...WOOSTER...MOUNT VERNON...RAVENNA...MILLERSBURG...
CUYAHOGA FALLS...MASSILLON...KENT...BARBERTON...GREEN...SOLON...
ALLIANCE...HUDSON...WADSWORTH...TWINSBURG...TALLMADGE... NORTH
CANTON...STREETSBORO AND MACEDONIA.

LAT...LON 4027 8262 4135 8149 4135 8100 4099 8100
      4099 8109 4073 8109 4072 8124 4065 8124
      4066 8146 4063 8167 4044 8167 4045 8218
      4031 8219 4026 8225 4024 8234
TIME...MOT...LOC 2128Z 239DEG 41KT 4133 8147 4020 8264

OUDEMAN
Special weather statement, Sep 10, 4:36 PM EST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
536 PM EDT SAT SEP 10 2016

OHZ013-014-023-102200-
TRUMBULL-ASHTABULA INLAND-GEAUGA-
536 PM EDT SAT SEP 10 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN TRUMBULL...
ASHTABULA AND SOUTHEASTERN GEAUGA COUNTIES...

AT 534 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 14 MILES NORTH OF CONNEAUT TO 7 MILES EAST OF
CHARDON...AND MOVING EAST AT 35 MPH. THIS LINE OF THUNDERSTORMS HAS
BEEN SEVERE AS IT MOVED ACROSS CUYAHOGA AND LAKE COUNTIES. A
WARNING MAY BE ISSUED SHORTLY.

LOCATIONS IMPACTED INCLUDE...
ERIE...ASHTABULA...CONNEAUT...JEFFERSON...CORTLAND...GENEVA...
MIDDLEFIELD...KINSMAN...NORTH BLOOMFIELD...ORWELL...BURTON...
ANDOVER...WEST FARMINGTON...BRISTOLVILLE...PARKMAN...HUNTSBURG...
CLARIDON...LAKE CITY...MECCA AND AUSTINBURG.

LAT...LON 4214 8008 4193 8050 4189 8052 4134 8052
      4135 8132 4180 8092 4185 8077 4190 8080
      4185 8075 4193 8052 4197 8056 4189 8085
      4191 8083 4211 8021 4219 8012 4221 8004
TIME...MOT...LOC 2134Z 255DEG 29KT 4217 8055 4157 8106

OUDEMAN
Special weather statement, Sep 10, 5:07 PM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
607 PM EDT SAT SEP 10 2016

PAZ001-002-102245-
NORTHERN ERIE-SOUTHERN ERIE-
607 PM EDT SAT SEP 10 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ERIE COUNTY...

AT 607 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 8 MILES NORTHWEST OF ERIE TO NEAR JEFFERSON...AND
MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 50 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ERIE...EDINBORO...NORTH EAST...GIRARD...WATERFORD...ALBION...
NORTHWEST HARBORCREEK...HARBORCREEK...LAWRENCE PARK...WESLEYVILLE...
LAKE CITY...CRANESVILLE...PLATEA...MCKEAN...FAIRVIEW...AVONIA...
NORTHWEST HARBORCR AND MIDDLEBORO.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4227 7976 4185 8000 4185 8052 4197 8052
      4211 8020 4219 8012 4227 7983
TIME...MOT...LOC 2207Z 263DEG 23KT 4220 8027 4178 8075

OUDEMAN
Local storm report, Sep 10, 5:29 PM EST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
629 PM EDT SAT SEP 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             2 SW FAIRLAWN           41.10N 81.65W
09/10/2016  E0.88 INCH       SUMMIT             OH   AMATEUR RADIO

&&

MITCHELL
Special weather statement, Sep 10, 5:43 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
643 PM EDT SAT SEP 10 2016

OHZ023-032-033-102330-
TRUMBULL-MAHONING-STARK-
643 PM EDT SAT SEP 10 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MAHONING...TRUMBULL AND
EASTERN STARK COUNTIES...

AT 643 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR CORTLAND TO NEAR EAST SPARTA...AND MOVING EAST
AT 35 MPH.

WINDS IN EXCESS OF 45 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
YOUNGSTOWN...WARREN...SALEM...COLUMBIANA...BOARDMAN...ALLIANCE...
NILES...LOUISVILLE...CAMPBELL...HUBBARD...CANFIELD...CORTLAND...
NEWTON FALLS...SEBRING...MINERVA...LORDSTOWN...KINSMAN...
WAYNESBURG...EAST SPARTA AND MAPLEWOOD PARK.

LAT...LON 4099 8114 4099 8100 4116 8100 4150 8071
      4150 8052 4117 8052 4114 8055 4113 8052
      4090 8052 4090 8082 4093 8084 4093 8089
      4090 8090 4090 8108 4073 8109 4072 8124
      4065 8124 4065 8143
TIME...MOT...LOC 2243Z 253DEG 30KT 4170 8047 4071 8132

OUDEMAN
Local storm report, Sep 10, 6:08 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
708 PM EDT SAT SEP 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0611 PM     TSTM WND DMG     3 WNW ROCK CREEK        41.68N 80.91W
09/10/2016                   ASHTABULA          OH   911 CALL CENTER

            LARGE TREE ACROSS ROAD.

0619 PM     TSTM WND DMG     2 WSW JEFFERSON         41.73N 80.80W
09/10/2016                   ASHTABULA          OH   911 CALL CENTER

            LARGE TREE BLOCKING ROAD.

0619 PM     TSTM WND DMG     1 E ORWELL              41.54N 80.84W
09/10/2016                   ASHTABULA          OH   911 CALL CENTER

            LARGE TREE DOWN.

0624 PM     TSTM WND DMG     2 WNW PIERPONT          41.76N 80.60W
09/10/2016                   ASHTABULA          OH   911 CALL CENTER

            LARGE TREE DOWN.

&&

MITCHELL

The radar

The Pittsburgh radar (KPBZ), 122 km away, was scanning. The volume nearest the first event began at 23:11 UTC.

Open the radar archive at this moment

Event by event

5 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Crawford

When
September 10, 6:10 PM EST
Where
Crawford County, Meadville
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
Law Enforcement
Coordinates
41.630, -80.150

Thunderstorm winds downed a few trees and a couple power lines in the Meadville area.

Thunderstorm Wind, Crawford

When
September 10, 6:24 PM EST
Where
Crawford County, 2 mi SSE of Blooming Vly
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
41.653, -80.035

Thunderstorm winds downed a tree.

Thunderstorm Wind, Erie

When
September 10, 6:28 PM EST
Where
Erie County, Mill Vlg
Measured
50 kt (58 mph) estimated gust
Property damage
$12,000
Reported by
Trained Spotter
Coordinates
41.880, -79.970

Thunderstorm winds downed several trees.

Thunderstorm Wind, Erie

When
September 10, 6:28 PM EST
Where
Erie County, Wattsburg
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Trained Spotter
Coordinates
42.000, -79.800

Thunderstorm winds downed several trees.

Thunderstorm Wind, Crawford

When
September 10, 7:23 PM EST
Where
Crawford County, Meadville
Measured
50 kt (58 mph) estimated gust
Property damage
$30,000
Reported by
Law Enforcement
Coordinates
41.630, -80.150

Thunderstorm winds downed many trees across the county.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2016Every state in 2016This day in weather historyWarnings in Pennsylvania, September 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 661012, 661013, 661014, 661015, 661016.